Advertisement

LPD warns of counterfeit pills laced with fentanyl

Published: May. 6, 2021 at 10:26 AM CDT
Email This Link
Share on Pinterest
Share on LinkedIn

LINCOLN, Neb. (KOLN) - The Lincoln Police Department is warning that pills laced with Fentanyl are circulating the capital city.

LPD said their Narcotics Unit is seeing an increased number of counterfeit pills on the streets, specifically, investigators are recovering pills posing to be Oxycodone but are really Fentanyl, which is 50 to 100 times more potent than morphine.

Narcotics Captain Ryan Dale is warning, “People have overdosed on as little as half of one pill. Moreover, we’re also seeing methamphetamine laced with Fentanyl, which is causing overdoses as well.”

LPD said depending on the amount, just touching a pill or powder containing Fentanyl can cause an overdose.

According to police, so far this year there have been 50 overdoses in total. Last year, in 2020, there were 34 overdoses at this time and in 2019, there were 32 overdoses at this time. LPD said this data is not overdose deaths, rather just overdose cases.

LPD said investigators only learn if the drug which caused the overdose was laced with Fentanyl following an autopsy.

If you or someone you know experiences a drug overdose, call 911 immediately. According to Nebraska Rev Statute 28-472, an individual is immune from criminal prosecution if the person, in good faith, makes a request for emergency medical assistance in response to a drug overdose and remains on scene until medical assistance and law enforcement arrive.

LPD said if you come across pills, do not touch them.

For assistance in finding treatment options for you or your friends and loved ones, you can call 1-800-662-HELP (4357). Lincoln residents can also call the Lincoln Treatment Center at (402) 488-2122.

Copyright 2021 KOLN. All rights reserved.